SciELO - Scientific Electronic Library Online

 
vol.89 número3Onicomadesis secundaria a enfermedad pie-mano-boca: una manifestación frecuente y motivo de preocupación de los padresImpacto psicosocial de la diabetes mellitus tipo 1 en niños, adolescentes y sus familias. Revisión de la literatura índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista chilena de pediatría

versión impresa ISSN 0370-4106

Resumen

LOPEZ, Nathalie et al. Propofol Infusion Syndrome in a refractory epileptic status case. Rev. chil. pediatr. [online]. 2018, vol.89, n.3, pp.384-390. ISSN 0370-4106.  http://dx.doi.org/10.4067/S0370-41062018005000502.

Introduction:

Propofol Infusion Syndrome (PRIS) is a rare but potentially lethal adverse reaction secondary to the continuous intravenous infusion of this drug. The diagnosis is based on the com bination of metabolic acidosis, rhabdomyolysis, hyperkalemia, hepatomegaly, renal failure, hyperli pidemia, arrhythmias, and rapidly progressive heart failure.

Objective:

To report a case of PRIS and literature review.

Clinical case:

A 6-year-old female patient with history of epilepsy secondary to large malformation of cortical development of the right hemisphere. The patient presented a refractory status epilepticus that required admission to the Intensive Care Unit for life support and treatment, which included continuous intravenous infusion of propofol at 10 mg/kg/h. She developed hemo dynamic instability, and after 24 h of treatment an increase of creatine phosphokinase (CPK) levels, metabolic acidosis and elevated lactacidemia were observed. After ruling out other causes, PRIS was diagnosed; therefore, the drug was suspended, achieving hemodynamic stabilization after 24 hours.

Discussion:

The diagnosis of PRIS is complex and should be considered in patients who are receiving this drug and present metabolic acidosis or heart failure. The factors that most influence mortality are the cumulative dose of the drug, the presence of fever, and cranial brain injury. In the case described, the patient received a dose higher than 4 mg/kg/h, which is the maximum recommended dose, and responded favorably 12 hours after stopping the drug.

Palabras clave : Propofol; Infusion Syndrome; Sedatives; Hypnotics; Metabolic Acidosis Epileptic status.

        · resumen en Español     · texto en Español | Inglés     · Español ( pdf ) | Inglés ( pdf )